Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Trying desparately to get off Lisinopril/Carvidilol/Lasix
ohnonothimagain posted:
I have been on these 3 medicines for over 4 years now, and recently have had to have a pacemaker put in due to complete heart block. My (current) family Doctor refuses to believe that any of my other problems are due to this 3 pill combination. I truly feel that all of the side effects of these blood pressure meds has contributed to my sleep apnea/weight gain/coughing/bronchitis/asthma/allergies/sleeplessness/fatigue/weakness. Does anyone have any similar problems with these 3 drugs, and what is my chances of weaning myself off them. They scare me-A LOT. And some of the side effects of the furosemide-lisinopril combo is reduced heart rate, dizziness, fainting, or headaches. Which I had a lot. Could these symptoms be confused with a complete heart block?

And the Lasix (furosemide)-Coreg (carvedilol) combo can have the following side effects- This combo can cause dizziness, or feeling like you might pass out, weakness, fainting, I personally think that these 3 pills contributed to my heart problems. Any comments or suggestions or info would be most appreciated. I think that most Doctors just prescribe pills because they won't take the time to investigate alternatives to popping pills. Thanks in advance for any help here..
billh99 responded:
No medical professionals respond in this forum.

You did not indicate for what reason those medicines where prescribed or what health conditions that you have other than the heart block.

You need to talk to your doctor about exactly what your diagnose is.

Then ask the purpose of each one of the prescriptions.

Then ask about what kind of lifestyle changes (diet, weight loss, exercise) that you can do to help your condition.
ohnonothimagain replied to billh99's response:
Thanks-There were prescribed for high b/p, and my Dr is the type that just says, "You need to take these meds" I need a new Medical Dr since mine won't listen to me..
billh99 replied to ohnonothimagain's response:
Fortunately all of my all of my doctors have been open with me, willing to discuss problems with me, and discuss options.

But I think that part of it is that I am interested in what is happening and thus ask questions. For example I the nurse will often say that my BP is "ok" or "just a little high". But I ask for actual number. Although I take it at home I want to know how that compares with the doctors reading.

Recently my BP has been running on the low side, but not too low. So I am doing a test by discontinuing my lisinopril. If the BP does not rise too high I will talk to my cardiologist about stopping/reducing the dosage and if some is needed to control my mitral valve regurgitation.

The reason I ask about your diagnose is that several of the meds are not typically the first choice for high BP. But that is not saying that they are wrong. Sometimes it takes some trying to find a combination that works.

For example lasix is a diuretic typically prescribed for people with heart failure. There are other diuretics that are more often prescribed for high BP.

Likewise betablockers (carvedilol) used to be common for high BP, but current practices are that it is not as effective as other classes and only used with others don't work or their are other heart problems.

Again I am not a medical profession and don't want you to change any of your meds without seeing a doctor. But I would question if those are the appropriate ones for me.

Helpful Tips

WARNING! - Grapefruit and meds (heart and others)
This will probably show up in a day or two, but I felt that it should be posted now. For a long time there has been a warning about the ... More
Was this Helpful?
6 of 6 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center